MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 10/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narratives/data: section a4 and a5: incomplete /unknown/ asked but not available.Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.The following sections have been updated accordingly: section h6: health effect - clinical code:2140 - visual disturbances: used to indicate photophobia/increased light sensitivity-persistent and visual disturbance- dysphotopsia requiring surgical intervention.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported patient presented with blurred vision, tired eyes, dysphotopsia, sensitivity to sunlight, and feeling she was seeing the edges of the lenses and distorted vision in (b)(6) 2023 and reported it has been going on like this since the cataract surgery in 2022.There are no known quality issues with the lens.Patient had seen multiple doctors and have asked for the lens to be removed.The intraocular lens (iol) was explanted from the right eye due to the patient complaints and an adjustable lens was implanted in its place.Patient is doing better now, although his vision is still somewhat blurred and there is significant corneal edema after the iol exchange that is resolving.For the corneal edema, no intervention was required beyond the usual eye drops, and it lasted more than 15 days after the lens explant.The product is not available for return.No other information was provided.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18937976
Report Number3012236936-2024-00573
Device Sequence Number6971616
Product Code POE
UDI-Device Identifier05050474579170
UDI-Public(01)05050474579170(17)231016
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/16/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight97 KG
Patient RaceWhite